Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suffering from loose motion after taking azithral for sore throat leading to urinary incontinence

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1765 Questions
I have loose motions since 20 days . 24 days ago I had a sore throat and bad coughing which was almost was leading to lil urinary incontinence and I could feel my underside organs being shaken badly during bad coughing spells no fever for which I consulted an ent doc who gave me azithral and one more med. vomited the first day I took the med and on second day my bp plummeted and I blacked out( here I may add that I was also taking telma 20 for high bp as I have high diastolic bp) third day I was also having a loose stool once. I met the doc on third day and she told me to stop all meds as I seemed to be allergic to it. I started having loose motions that day onwards and haven't stopped. I travelled to Delhi in between and consulted a internal med doc who on checking me said my bowel seems to be irritated. she prescribed rifagut thrice daily pantocid once and VSL probiotic once a day. I still continued getting loose motions after meals . I asked doc as I was travelling back she told me to take redotil thrice daily but I only took it for two days as it seemed to be making no difference.I still take rifagut and vsl but on stopping motions become more severe. There is no blood in my motions only some mucus and fecal material. I am 42 yr old female.
Posted Sat, 21 Dec 2013 in Digestion and Bowels
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer: Stool Microscopic examination required Detailed Answer: Welcome to Healthcare-Magic Greetings of the day I would consider the following causes as the etiology of your persistent diarrhea 1. Antibiotic induced persistent diarrhea- 2. Persistent hyperactive gastrocolic reflex- it causes stimulation of bowel movements after every feeds. 3. Presence of protozoal infection like amoebiasis and giardiasis At this point I would suggest you to get Stool Microscopic examination for ova and cyst. It will definitely give much needed information for cause of persistent diarrhea Empirical treatment with Tab Ciprofloxacin+ Tinidazole will help treat protozoal and antibiotic associated diarrhea. Continue taking probiotics as you have already been taking. Yoghurt/curd will also help. I hope I have answered your query. Do get back to me if you have any other query Take care Regards Dr T Shobha Deepak MBBS MD
Above answer was peer-reviewed by
Follow-up: Suffering from loose motion after taking azithral for sore throat leading to urinary incontinence 2 days later
The stool test will not be possible until tomorrow. however since past 18 hours I've had only one motion in the morning. Yesterday afternoon I saw that my stool had some white transparent small jelly like substance and some fecal matter was reddish in colour . ( sorry for the gross description) I am still taking rifagut thrice a day, pantocid once and vsl once a day as the doc had prescribed it for two weeks and diagnosed the condition as travelers diarrhea. If my motions become normal would I still need to go for stool test just as a precaution.
Answered by Dr. T Shobha Deepak 20 minutes later
Brief Answer: no need of doing stool examination Detailed Answer: Greetings of the day There will be no need of getting stool examination done if your symptoms are improving. Do take care Regards Dr T Shobha MBBS MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor